New York, 2015Strong Wind in New York, December 15, 2015
December 15, 2015 · NWS ALY · 4 events in 4 counties and zones
In the wake of a cold front, westerly winds became gusty across both the eastern Catskills, mid-Hudson Valley and the Mohawk Valley for the daytime hours on Tuesday, December 15th. The combination of a strong surface pressure gradient and cool temperatures aloft allowed for winds to gust 40 to 50 MPH.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
In the wake of a cold front, westerly winds became gusty across both the eastern Catskills, mid-Hudson Valley and the Mohawk Valley for the daytime hours on Tuesday, December 15th. The combination of a strong surface pressure gradient and cool temperatures aloft allowed for winds to gust 40 to 50 MPH. As a result, a few trees and power wires were downed across parts of southern Herkimer and southern Fulton Counties due to these strong winds. Winds downed a tree in Woodstock onto a power transmission line, which caused a large power outage in Ulster County. Over 9,000 customers were without power at one point across Ulster County, although most of the power outages were short in duration.
Winds diminished during the evening hours thanks to the loss of daytime heating and surface high pressure building into the area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Dec 15, 6:33 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 15, 6:33 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
633 AM EST TUE DEC 15 2015
.SYNOPSIS...
IN THE WAKE OF A COLD FRONT THAT CROSSED THE REGION LAST
NIGHT...THERE WILL BE WINDY CONDITIONS AND SLIGHTLY COOLER
TEMPERATURES TODAY...ALONG WITH CLOUDS AND A FEW PASSING SHOWERS.
GRADUAL CLEARING IS EXPECTED LATE TONIGHT AND WEDNESDAY...THEN
ANOTHER STORM SYSTEM WILL BRINGS RAIN TO THE REGION AGAIN ON
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HAVE ONLY MADE SOME ADJUSTMENTS TO THE HOURLY TEMP GRIDS WITH THIS
UPDATE.
PREVIOUS DISCUSSION...
AS OF 630 AM...THE COLD FRONT HAD MOVED THROUGH THE ENTIRE REGION
AND WINDS HAD BECOME WESTERLY. SHOWERS HAD TAPERED OFF AND BECOME
ISOLATED TO SCATTERED IN MOST AREAS...BUT NUMEROUS SHOWERS
CONTINUED OVER THE ADIRONDACKS DUE TO THE UPPER LEVEL TROF
ASSOCIATED WITH THE SURFACE LOW MOVING ACROSS EXTREME SOUTHERN
QUEBEC. SLIGHT CHANCE TO CHANCE POPS HAVE BEEN FORECAST IN MOST
AREAS FOR THIS MORNING...WITH LIKELY POPS OVER THE ADIRONDACKS.
THE POPS ARE FORECAST TO DECREASE DURING THE DAY...WITH GENERALLY
ONLY A SLIGHT CHANCE OF SHOWERS REMAINING OVER TERRAIN AREAS BY
SUNSET.
THE WIND ADVISORIES ISSUED ON MONDAY REMAIN IN EFFECT FOR
NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...SOUTHERN
VERMONT AND FOR THE THE MOHAWK VALLEY...CAPITAL REGION...
SCHOHARIE VALLEY...EASTERN CATSKILLS AND SOUTHERN TACONICS OF EAST
CENTRAL NEW YORK. EXPECT WEST OR NORTHWEST WINDS TO INCREASE TO 15
TO 30 MPH WITH GUSTS OF 40 TO 50 MPH POSSIBLE BY LATE THIS
MORNING...AND CONTINUE INTO LATE THIS AFTERNOON. AREAS OUTSIDE THE
ADVISORY AREA WILL LIKELY SEE GUSTS OF 30 TO 40 MPH.
A LITTLE COOLER TODAY THAN YESTERDAY...BUT STILL UNSEASONABLY WARM
WITH HIGHS IN THE UPPER 40S AND 50S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
TUESDAY NIGHT-WEDNESDAY...SOME LINGERING RAIN SHOWERS WILL BE
POSSIBLE THIS EVENING ACROSS THE WESTERN ADIRONDACKS...AND COULD
MIX WITH SOME SNOW BEFORE ENDING. OTHERWISE...LOW CLOUDS MAY BE
TOUGH TO DISLODGE UNTIL WEDNESDAY...ESP FOR AREAS N AND W OF
ALBANY...AS LAKE MOISTURE BECOMES TRAPPED BENEATH A LOWERING
SUBSIDENCE INVERSION IN THE WAKE OF THE TUESDAY UPPER LEVEL
SYSTEM. HAVE INDICATED MOSTLY CLOUDY SKIES WITH THE EXCEPTION OF
THE MID HUDSON VALLEY AND LOWER ELEVATIONS IN NW CT UNTIL SOMETIME
WEDNESDAY MORNING. BASED ON THIS...HAVE SIDED WITH THE WARMER
GUIDANCE FOR TONIGHT/WED AM...WITH MAINLY UPPER 20S AND 30S FOR
MINS TONIGHT...AND UPPER 30S AND 40S FOR HIGHS ON WEDNESDAY.
WED NT-THU...BRIEF MID/UPPER LEVEL RIDGING QUICKLY BUILDS ACROSS
WED EVE...BEFORE ANOTHER UPPER LEVEL TROUGH AND SFC FRONT APPROACH
FROM THE WEST. A WAVE OF LOW PRESSURE IS EXPECTED TO TRACK
NORTHEAST ALONG THIS FRONT...AND SPREAD RAIN INTO THE REGION ON
THURSDAY. THERE IS SOME QUESTION AS TO WHETHER SOME SPOTTY
DRIZZLE/ISOLATED RAIN SHOWERS COULD DEVELOP PRIOR TO THE MAIN AREA
OF RAIN...PERHAPS AS EARLY AS THE PRE-DAWN HOURS THU ACROSS
PORTIONS OF THE MID HUDSON VALLEY AND SW NEW ENGLAND. FOR
NOW...HAVE INDICATED SLIGHT CHC TO LOW CHANCE POPS LATE WEDNESDAY
NIGHT. THEN LIKELY POPS ALL AREAS THURSDAY. DEPENDING ON SFC TEMPS
WHEN THE PRECIP ARRIVES...THERE COULD BE SOME POCKETS OF MIXED
PRECIP ACROSS HIGHER TERRAIN LOCATIONS...BUT OVERALL CONFIDENCE AT
THIS TIME IS VERY LOW AT BEST. LOW WEDNESDAY NIGHT WILL BE IN THE
30S...WITH THE ACTUAL LOWS PROBABLY OCCURRING AROUND MIDNIGHT...
THEN TEMPS WILL REMAIN STEADY OR SLOWLY RISE. HIGHS THURSDAY WILL
BE IN THE 40S TO LOWER 50S.
THE RAIN WILL CONTINUE INTO EARLY THURSDAY NIGHT...THEN QUICKLY
TAPER OFF TO SHOWERS AROUND OR AFTER MIDNIGHT. LIKELY POPS ARE
FORECAST EARLY AT NIGHT...THEN LOWERING TO CHANCE POPS LATER AT
NIGHT. IT APPEARS THAT THERE WILL BE ENOUGH COOLING LATER THURSDAY
NIGHT FOR SOME OF THE RAIN SHOWERS TO MIX WITH OR CHANGE TO SNOW
SHOWERS. HOWEVER...BY THE TIME ANY CHANGEOVER OCCURS...THERE WILL
BE VERY LITTLE PCPN LEFT...SO EXPECT LITTLE OR NO ACCUMLATION.
LOWS THURSDAY NIGHT WILL BE IN 30S AND LOWER 40S.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
THE MAIN FEATURES DURING MUCH OF THE PERIOD WILL BE LAKE EFFECT SNOW
AND A RETURN TO MORE SEASONABLE TEMPERATURES FOR MID DECEMBER.
THE PERIOD STARTS OUT ON FRIDAY WITH A LARGE-SCALE UPPER LEVEL
TROUGH DIGGING ACROSS THE GREAT LAKES...WHILE THE EAST COAST RIDGE
STARTS TO GET SUPPRESSED. THE COLDEST AIR MASS OF THE SEASON THUS
FAR WILL BE USHERED IN BY THE TROUGH /850 MB TEMPS AROUND -10C TO
-12C/...ALTHOUGH BY MID DECEMBER STANDARDS THIS AIR MASS IS ONLY
SEASONABLY COLD. HOWEVER...DUE TO THE PERSISTENT WARMTH SO FAR THIS
SEASON IT WILL FEEL QUITE COLD. THE MAIN CONCERN WITH THE COLDER AIR
MASS BUILDING IN AND A W-NW FLOW OVER THE GREAT LAKES WILL BE THE
THREAT FOR LAKE EFFECT SNOW. LITTLE IF ANY LAKE EFFECT SNOW HAS
OCCURRED SO FAR THIS SEASON...BUT THE ENVIRONMENT APPEARS FAVORABLE
STARTING SOMETIME FRIDAY OR FRIDAY NIGHT.
INITIALLY FRIDAY AFTERNOON INTO FRIDAY NIGHT...THE FLOW REGIME LOOKS
FAVORABLE FOR MAINLY THE WESTERN ADIRONDACKS TO RECEIVE POTENTIALLY
ORGANIZED LAKE EFFECT SNOW BANDS. AS THE UPPER LEVEL TROUGH AXIS
SHIFTS TOWARDS THE NORTHEAST CONUS...THE FLOW SHOULD BECOME MORE
NORTHWESTERLY...WHICH WOULD FAVOR LAKE EFFECT SNOW BANDS DRIFTING
SOUTHWARD THROUGH THE SOUTHWEST ADIRONDACKS AND INTO THE MOHAWK
VALLEY. DEPENDING ON THE EXACT TRAJECTORY...SOME LAKE EFFECT SNOW
SHOWERS COULD REACH PORTIONS OF THE CAPITAL DISTRICT ON SATURDAY.
LAKE SNOWS COULD PERSIST INTO SATURDAY NIGHT BEFORE UPPER LEVEL
RIDGING BUILDS BACK INTO THE REGION ON SUNDAY.
WITH THE EXCEPTION OF A FEW LEFTOVER LAKE EFFECT SNOW SHOWERS OVER
THE MOHAWK VALLEY ON SUNDAY...MUCH OF THE AREA SHOULD BE DRY.
TEMPERATURES WILL START TO MODERATE AS THE FLOW ALOFT TURNS TO A
MORE W-SW DIRECTION. DRY CONDITIONS PERSIST SUNDAY NIGHT...WITH THE
NEXT CHANCE OF LIGHT PRECIP ON MONDAY AS A FRONTAL BOUNDARY
APPROACHES FROM THE OHIO VALLEY REGION.
&&
.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE EASTWARD ACROSS THE REGION AND THE
TERMINALS BETWEEN 06Z-08Z...ACCOMPANIED BY BANDS OF SHOWERS.
CONDITIONS GENERALLY IN MVFR OR IFR WILL CONTINUE UNTIL THE COLD
FRONT PASSES THROUGH WITH THE SHOWERS ENDING. THEN IMPROVEMENT TO
MVFR IS EXPECTED BY 08Z...WITH VFR RETURNING BY AROUND 10Z-12Z.
VFR CONDITIONS SHOULD PREVAIL THROUGH THE DAYLIGHT HOURS ALTHOUGH
SKIES WILL BE BKN-OVC. WINDS WILL BECOME QUITE GUSTY LATE THIS
MORNING THROUGH THE AFTERNOON.
WILL CONTINUE TO MENTION LOW LEVEL WIND SHEAR UNTIL 08Z AFTER THE
COLD FRONT PASSES THROUGH...AS WINDS WILL ALIGN FROM A WESTERLY
DIRECTION.
BEHIND THE COLD FRONT...SURFACE WINDS WILL BE WESTERLY AROUND 7-14
KTS WITH GUSTS AROUND OR EXCEEDING 20 KTS AT KALB/KPSF...THEN
INCREASE TO AROUND 12-18 KTS WITH GUST OF 20-30+ KTS BY LATE
MORNING ONCE BETTER MIXING COMMENCES.
OUTLOOK...
TUESDAY NIGHT: LOW OPERATIONAL IMPACT. BREEZY NO SIG WX.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.
WEDNESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE OF RA.
THURSDAY: HIGH OPERATIONAL IMPACT. LIKELY RA.
THURSDAY NIGHT: HIGH OPERATIONAL IMPACT. LIKELY SHRA.
FRIDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA.
FRIDAY NIGHT: LOW OPERATIONAL IMPACT. ISOLATED SHRA...SHSN.
SATURDAY: LOW OPERATIONAL IMPACT. ISOLATED SHRA...SHSN.
&&
.HYDROLOGY...
NO WIDESPREAD HYDRO PROBLEMS ARE EXPECTED THROUGH WEDNESDAY.
RAINFALL AMOUNTS OF ONE QUARTER...TO THREE QUARTERS OF AN INCH OF
RAIN FELL LAST NIGHT AS A FRONTAL SYSTEM MOVED ACROSS THE REGION.
ANTECEDENT CONDITIONS WERE DRY...SO ONLY MINOR WITHIN BANK RISES
OCCURRED DUE TO THE RAINFALL.
ANOTHER LOW PRESSURE SYSTEM COULD BRING LIGHT TO MODERATE RAINFALL
TO THE REGION THURSDAY...BUT AGAIN...ONLY SOME MINOR WITHIN BANK
RISES ARE EXPECTED AT THIS TIME.
ANOTHER SIGNIFICANT RAINFALL IS POSSIBLE THURSDAY INTO EARLY
THURSDAY NIGHT.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR CTZ001-013.
NY...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR NYZ038>040-047>054-058>061-082.
MA...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR MAZ001-025.
VT...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON FOR VTZ013>015.
&&
SYNOPSIS...GJM
NEAR TERM...GJM
SHORT TERM...GJM
LONG TERM...JPV
AVIATION...IRL
HYDROLOGY...KL/GJMHazardous weather outlook, Dec 15, 4:34 AM EST, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
434 AM EST TUE DEC 15 2015
NYZ032-033-041>043-063>066-083-084-161200-
NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-
434 AM EST TUE DEC 15 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS...THE LAKE GEORGE SARATOGA REGION...AND MID HUDSON
VALLEY AND SOUTHEAST CATSKILLS OF EAST CENTRAL NEW YORK.
.DAY ONE...TODAY AND TONIGHT.
GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TODAY IN THE WAKE OF
A COLD FRONT THAT CROSSED THE REGION LAST NIGHT. AT THIS
TIME...IT APPEARS THAT WIND GUSTS WILL REMAIN BELOW ADVISORY
LEVELS...OR 46 MPH. HOWEVER...IF THE WINDS BECOME STRONGER THANEXPECTED...THEN
WIND ADVISORIES WILL BE ISSUED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW OVER THE
WESTERN ADIRONDACKS FRIDAY NIGHT INTO SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
CTZ001-013-MAZ001-025-NYZ038>040-047>054-058>061-082-VTZ013>015-
161200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
NORTHERN FULTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
434 AM EST TUE DEC 15 2015
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...
WESTERN MASSACHUSETTS...THE MOHAWK VALLEY...CAPITAL REGION...
SCHOHARIE VALLEY...EASTERN CATSKILLS AND SOUTHERN TACONICS
OF EAST CENTRAL NEW YORK...AND FOR SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS THE POTENTIAL FOR HEAVY LAKE EFFECT SNOW OVER THE
SOUTHERN ADIRONDACKS AND WESTERN MOHAWK VALLEY FRIDAY NIGHT INTO
SATURDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 15, 2:34 AM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
234 AM EST TUE DEC 15 2015
CTZ001-MAZ001-025-NYZ060-061-VTZ013-014-150815-
NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN
COLUMBIA-WESTERN COLUMBIA-BENNINGTON-WESTERN WINDHAM-
234 AM EST TUE DEC 15 2015
...A LINE OF SHOWERS WITH GUSTY WINDS WILL AFFECT NORTHEASTERN
LITCHFIELD... BERKSHIRE...CENTRAL COLUMBIA AND SOUTHEASTERN
BENNINGTON COUNTIES...
AT 234 AM EST...A LINE OF SHOWERS WAS ALONG A LINE EXTENDING FROM
MONROE TO NEAR PITTSFIELD TO NEAR COPAKE...AND MOVING SOUTHEAST AT 40
MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE SHOWERS.
THESE SHOWERS WILL BE NEAR...
BECKET AND ROWE AROUND 245 AM EST.
SHEFFIELD...CHARLEMONT AND ASHLEY FALLS AROUND 250 AM EST.
CHESTER...CANAAN...BLANDFORD...PLAINFIELD...MIDDLEFIELD AND HAWLEY
AROUND 255 AM EST.
NORFOLK AROUND 305 AM EST.
TORRINGTON...HARTLAND AND WINSTED AROUND 315 AM EST.
OTHER LOCATIONS IMPACTED BY THESE SHOWERS INCLUDE KONKAPOT...LENOX
HOUSE COUNTRY SHOPS...BERKSHIRE HEIGHTS...COPAKE FALLS...EAST
HILLSDALE...MELLENVILLE...MAPLE GROVE...EAST OTIS...SOUTH SANDISFIELD
AND WINCHESTER CENTER.
LAT...LON 4274 7302 4270 7302 4270 7295 4267 7300
4264 7295 4239 7301 4238 7307 4233 7306
4231 7300 4225 7300 4209 7307 4204 7306
4204 7301 4197 7303 4197 7291 4183 7308
4225 7382 4244 7324 4282 7302 4274 7279
TIME...MOT...LOC 0734Z 304DEG 33KT 4273 7301 4241 7318 4216 7350
JPVStrong Wind, Eastern Ulster
- When
- December 15, 7:45 AM EST to 11:30 AM EST
- Where
- Eastern Ulster forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Strong winds downed a tree onto a power transmission line on Chestnut Hill Road in Woodstock just before 8 AM EST. As a result, power was disrupted to over 7,800 customers in eastern Ulster County, with the largest outages reported in Woodstock and Hurley. Some others outages were reported in Lloyd, Saugerties, Plattekill, Marlborough, and Kingston. Most of the power was restored by 11:30 AM EST.
Strong Wind, Western Ulster
- When
- December 15, 7:45 AM EST to 11:30 AM EST
- Where
- Western Ulster forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 41.888, -74.259 (the zone’s center; the record gives no point)
Strong winds downed trees and tree limbs, which caused power outages across the region. Power was disrupted to over 1,700 customers in western Ulster County, with the largest outages reported in the town of Olive. Other outages were reported in Wawarsing, Shandaken and Denning. Most of the power was restored by 11:30 AM EST.
Strong Wind, Southern Herkimer
- When
- December 15, 1:00 PM EST to 2:00 PM EST
- Where
- Southern Herkimer forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.420, -74.962 (the zone’s center; the record gives no point)
A trained SKYWARN spotter measured a wind gust to 45 MPH at 1:09 PM EST on Kilts Hill in Fairfield. As a result of these strong wind gusts, a tree and power wires were downed on Stahl Road and Top Notch Road in Fairfield. Winds also downed wires on Dairy Hill Road and Spruce Drive in the town of Salisbury.
Strong Wind, Southern Fulton
- When
- December 15, 2:10 PM EST
- Where
- Southern Fulton forecast zone
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Trained Spotter
- Coordinates
- 43.114, -74.422 (the zone’s center; the record gives no point)
Gusty winds downed power wires at the intersection of Dolge Avenue and Poplar Street in the village of Dolgeville.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in South Dakota, December 15 to 16, 201520 events
- Winter Storm and Heavy Snow in Minnesota, December 15 to 16, 201520 events
- Heavy Snow and Winter Weather in South Dakota, December 15 to 16, 201517 events
- Winter Storm and Heavy Snow in North Dakota, December 15 to 16, 201516 events
- Winter Storm in South Dakota, December 15 to 16, 201515 events
- Heavy Snow in Idaho, December 15 to 16, 201510 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Winter Storm in Nebraska, December 15 to 16, 20159 events
- Heavy Snow in North Dakota, December 15 to 16, 20158 events
- Heavy Snow and Winter Weather in Washington, December 15 to 16, 20155 events
- Frost and Freeze in California, December 15 to 16, 20154 events
- Heavy Snow in Minnesota, December 15 to 16, 20154 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 604755, 604756, 604751, 604753.